Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

3 yr old finished radiation, chemo for cancer. Right ear has become black, is draining. Is it common ?

Hi I have a 3 year old grandson who has cancer , he just finished radiation , and will be on chemo for the next year, while taking radiation, his right ear became black and looks like it is dead, and not getting any circulation and its draining as well the doctors have said they are not sure, but think its from the radiation and to wait and see if it clears up after a month or so, my fear is that in a month or so, it will be to late. Is this common??
Asked On : Fri, 16 Nov 2012
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Oncologist, Radiation 's  Response
Hi divineorder2
Since you have not given the diagnosis or the dose of radiation and the regions which received irradiation, i cannot answer your question properly.
Assuming that the the right was in the field of radiation (PURE ASSUMPTION) the skin over that region could appear black and the area of skin behind the ear can have ulcerations. If that is so it will subside by itself with daily dressings and antibiotics. But your description " looks like it is dead, and not getting any circulation " is not common at all. The other problem that I anticipate is if this is persisting / or if it is infected (like i understand from your description) then your chemo might get delayed
Hope you are satisfied with my answer
Dr Edison
Answered: Fri, 16 Nov 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor